Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2013, Article ID 315479, 3 pages
http://dx.doi.org/10.1155/2013/315479
Case Report

Cholestatic Hepatitis with Small Duct Injury Associated with Celecoxib

1Division of Gastroenterology and Hepatology, Bronx Lebanon Hospital Center, Albert Einstein College of Medicine, Yeshiva University, Bronx, NY 10457, USA
2Department of Medicine, Bronx Lebanon Hospital Center, Albert Einstein College of Medicine, Yeshiva University, Bronx, NY 10457, USA
3Department of Pathology, Bronx Lebanon Hospital Center, Albert Einstein College of Medicine, Yeshiva University, Bronx, NY 10457, USA

Received 5 February 2013; Accepted 21 May 2013

Academic Editor: Ingo W. Husstedt

Copyright © 2013 Suresh Kumar Nayudu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Drug-induced liver injury (DILI) is a common clinical entity but is underreported due to various reasons. Cyclooxygenase-2 inhibitors like Celecoxib have been proven to be associated with lesser incidence of adverse drug reactions compared to other nonsteroidal anti-inflammatory drugs (NSAID). However, Celecoxib has been rarely reported to be associated with cholestasis and hepatitis. We present a young Hispanic female presented with cholestatic liver chemistries who has been taking Celecoxib for 3 weeks. Extensive workup did not support diagnosis of viral, autoimmune, or metabolic liver diseases. Liver biopsy revealed findings suggestive of secondary sclerosing cholangitis. Imaging studies were negative for large duct involvement, and endoscopy ruled out inflammatory bowel disease. Liver chemistries normalized after cessation of medication. We recommend that physician should be aware of this rare complication when prescribing Celecoxib.